MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number L6IVL120030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and is ongoing.The cause of the arterial rupture, abdominal hemorrhage, and loss of blood could not be definitively determined based on the information currently available.While there was no report of ivl catheter malfunction, a review of the returned device showed evidence of damage.It was reported that the physician was aware that the 12mm ivl catheter was 40-50% oversized for the patient's vessel segment and that the use was off-label.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac arteries.The vessel was pre-dilated with a 3.5mm x 100 mm sterling balloon followed by a 4.0 sterling balloon.During ivl treatment, the 12mm ivl catheter was placed in the portion of the vessel that measured 7-8mm, causing the artery to rupture.Abdominal hemorrhage and loss of blood was also noted.The patient required cpr (cardiopulmonary resuscitation) and a blood transfusion.The physician used covered stents to repair the rupture.The patient was doing fine following the procedure.While there was no report of ivl catheter malfunction, it was reported that the physician was aware that the 12mm ivl catheter was 40-50% oversized for the patient's vessel segment and that the use was off-label.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and the distal marker band was noted to be missing.The returned catheter was found to be damaged and detached at the inner member and outer shaft.The cause of the device getting stuck could not be definitely determined, but review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.Based on the reported information.There was no report of ivl catheter malfunction nor any device detachment that occurred.The device was completely removed from the patient following ivl treatment.It was reported that the physician was aware that the 12mm ivl catheter was 40-50% oversized for the patient's vessel segment and that the use was off-label.

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20355904
Report Number3015053858-2024-00113
Device Sequence Number12555446
Product Code PPN
UDI-Device Identifier00195451000416
UDI-Public(01)00195451000416(17)250731(10)07B230705A
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberL6IVL120030
Device Catalogue NumberL6IVL120030
Device Lot Number07B230705A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age72 YR
Patient SexMale